Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva Depression
Apr 27, 2005

Dr. Wohl, Thank you for all of your hard work and many answers to the questions that plague us. I began Sustiva Epzicom therapy and in just six weeks my CD4 has nearly doubled (from 86 to 167) and my viral load went from >800,000 to <400. Amazing! I am troubled, though, with depression. I am a leaky faucet all day...can't seem to lift myself out of a terrible blue funk. It does seem to lift slightly around 6p or 7p (I take it at bedtime, around 11p). I am doing everything in my power to "battle" the depression...exercise, meditation, doing fun things with friends etc...it doesn't seem to help. What I would like to know is if depression associated with Sustiva might lessen as time passes. Also, if there is an anti-depressant (SSRI or other) that is prescribed to aid in the depression battle. My doctor suggested that we might try switching my meds but I am hesitant because of the success I have seen where my levels are concerned. I am trying with all my might to buck up and put on a happy face...but man is it an uphill battle! I have always appreciated your answers to other questions...Can you give me some words of advice?

Response from Dr. Wohl

Sustiva has been associated by some with depression. Whether this is something that, like the vivid dreams and feeling out of it, diminishes over time is unclear.

Did you have a history of depression before you started Sustiva? If so, did starting medications make it worse?

If you are concerned about a link between Sustiva and your feeling blue, I would wait until about 8 weeks after you started this med. If you remain significantly depressed, I would switch to an alternative medication. Atazanavir+Norvir would be a nice choice as it keeps things once a day and has few major side effects.

DW



Previous
Life Expectancy (again )
Next
Re: Cd4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement